Author(s): GonzlezDelgado P, Antn R, Soriano V, Zapater P, Niveiro E
Abstract Share this page
Abstract Among the various adverse reactions to local anesthetics, IgE-mediated reactions, particularly to the more commonly used amide group, are extremely rare. We report the case of a 39-year-old man who suffered itching and generalized urticaria with facial angioedema 15 minutes after administration of mepivacaine. Skin tests revealed a strong positive reaction to mepivacaine, lidocaine, and ropivacaine, but negative reactions to bupivacaine and levobupivacaine. Furthermore, double-blind placebo-controlled subcutaneous challenge with bupivacaine and levobupivacaine was well tolerated. We conclude that an extensive allergologic study must be carried out in rare cases of true allergic reaction to amide-type local anesthetics in order to rule out cross reactivity.
This article was published in J Investig Allergol Clin Immunol
and referenced in Emergency Medicine: Open Access